# SDR 2011FA0000634

- Difficulty date: September 23, 2011
- Submitted: September 23, 2011
- Operation: General aviation
- Aircraft: N332DA
- Make and model: Cirrus SR22
- Aircraft serial: 3543
- Aircraft time: 474 hours
- Engine: Cont IO550N
- Engine time: 474 hours
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Spark Plug
- Part number: RHB32S
- Condition: Cracked
- Location: Zone 400
- Part time: 474 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE ANNUAL INSP FOUND 1 EACH RHB32S CHAMPION SPARK PLUG TO BE MISSING HALF OF THE CERAMIC INSERT THAT SURROUNDS THE CENTER ELECTRODE.  FURTHER CLEANING AND INVESTIGATION REVEALED 3 OTHER SPARK PLUGS WITH CRACKS IN THE CERAMIC.  IT ALSO APPEARED THAT THE POOR CYLINDER DIFFERENTIAL COMPRESSION RESULTS ON THE CYLINDER THAT HAD THE SPARK PLUG MISSING HALF OF THE CERAMIC COULD HAVE BEEN THE RESULT OF THE LOOSE CERAMIC GETTING CAUGHT BETWEEN THE VALVE AND THE VALVE SEAT.  WE HAVE SEEN A LARGE AMOUNT OF LIKE DEFECTS ON SAME TYPE OF SPARK PLUGS IN SAME TYPE OF ENGINE.
